• Sparkplug's Avatar
  • Sparkplug's Avatar

    Sparkplug started following

  • Sparkplug's Avatar

    Sparkplug asked a questionBreast Cancer

    Rash after radiation

    5 answers
    • gpgirl70's Avatar
      gpgirl70

      I was stage 3c also and had similar feelings. I would definitely get it checked by oncologist or radiation onco. I have had several rashes and breakouts in my radiation field. I’m sure it’s just a side effect that will go away but better to be safe and get it checked.

      about 1 month ago
    • Gabba's Avatar
      Gabba

      Radiation causes changes to the skin for years...I do not think it is a sign of the cancer spreading...you must have an appointment to follow up with your radiation oncologist if you just finished a few weeks ago so ask him/her for suggestions as to how to treat it.

      about 1 month ago
    • ChicagoSandy's Avatar
      ChicagoSandy

      I would see your dermatologist first. I saw mine for a cafe au lait spot on the other breast I hadn't noticed before (which turned out to be congenital)--and it was she who noticed the extent of my radiation redness (which was painless), and put me on a successful treatment regimen. Sounds like what you may have is infectious in nature. Radiation damages (not truly a "burn") your tissues from the inside out, so it often isn't visible till a while after treatments end. Chemo does make you immunocompromised for a while after your last infusion. Damaged tissues are more vulnerable to infection, but an intact immune system usually protects against that.

      Have your derm bring your rad. onc. into the loop, but you're probably having an infection of the damaged tissue. Your doctors will likely prescribe an oral antibiotic effective against staph (the usual bacterium found in pustules); so if you don't pop the zits the antibiotic will likely clear up the infection.

      The "freckle-like" rash--are those "freckles" tiny red spots? Those are petechiae--broken capillaries, which are often collateral damage from radiation. They will likely clear up on their own. If they are actual "freckles," that's because the radiation caused the melanin (pigment) to manifest visibly. Normally, people have melanin evenly-distributed throughout the dermis & epidermis, and the post-rads result is more of a slight "tan" rather than "freckles." You might have your melanin unevenly distributed, hence the "freckles."

      Again, tell your rad-onc, but see a dermatologist. And if you haven't already, have her/him do a full-body skin exam, "mapping" existing moles, warts & freckles as a baseline for future exams. Mother Nature is a nasty trickster, who hasn't gotten the mythical "one-cancer-per-patient-at-a-time" memo. You still need to protect against melanoma and other skin cancers.

      about 1 month ago
  • Sparkplug's Avatar

    Sparkplug asked a questionBreast Cancer

    Tastebuds

    5 answers
    • akwendi's Avatar
      akwendi

      I didn't feel like I was back to normal until about a year later.

      about 1 month ago
    • Schandler1965's Avatar
      Schandler1965

      Many foods tasted bad for a long time. It has been about 6 mo since radiation and 8 mo since chemo. There are still things that just the smell bothers me. My advice is to eat as healthy as possible. I also felt fresh foods (raw) or steamed fresh vegetables tasted the best and had the best flavors. I also drain peppermint in my water (essential oil) hot or cold, helped other things seem fresher.

      about 1 month ago
    • petieagnor's Avatar
      petieagnor

      Everyone is different & each of us has different chemos. I think it was nearly a year when I had BC. Now, I have MBC so I've had 6 different drugs with different side effects. I fix a meal, then eat what I can that tastes decent. I just try to eat balanced healthy foods during the day. I freeze any left overs for a different meal.

      about 1 month ago
  • Sparkplug's Avatar

    Sparkplug started following

    Question: Tastebuds

  • Sparkplug's Avatar

    Sparkplug wrote on Sher19's wall

    One day at a time. I’m sorry you have to go through this.

    1 Comment